Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 306, NWS Fort Worth, TX

December 16, 2012Leon County, Robertson County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Dec 16, 2012, 6:32 AM CST for Leon County, Robertson County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 16, 2012, 6:32 AM CST (12:32 UTC)
Expired
Dec 16, 2012, 7:30 AM CST
In force
58 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

Counties Leon County, TX, Robertson County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 16, 5:48 AM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 0.5 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2012-12-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2012-12-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2553 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

127 
WUUS54 KFWD 161232
SVRFWD
TXC289-395-161330-
/O.NEW.KFWD.SV.W.0306.121216T1232Z-121216T1330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
632 AM CST SUN DEC 16 2012

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LEON COUNTY IN NORTHEAST TEXAS...
  EASTERN ROBERTSON COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 730 AM CST

* AT 632 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED NEAR FRANKLIN...MOVING NORTHEAST
  AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CENTERVILLE AROUND 710 AM...
  BUFFALO AROUND 715 AM...

THIS WILL IMPACT I-45 BETWEEN MILE MARKERS 160 AND 191.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3105 9662 3140 9627 3161 9578 3160 9577
      3163 9573 3156 9572 3153 9576 3132 9565
      3127 9572 3123 9572 3121 9574 3116 9573
      3113 9577 3109 9577 3108 9598 3099 9616
      3088 9653
TIME...MOT...LOC 1232Z 245DEG 43KT 3101 9646

$$
2 follow-up statements
735 
WWUS54 KFWD 161255
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
655 AM CST SUN DEC 16 2012

TXC395-161305-
/O.CAN.KFWD.SV.W.0306.000000T0000Z-121216T1330Z/
ROBERTSON TX-
655 AM CST SUN DEC 16 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ROBERTSON COUNTY
IS CANCELLED...

LAT...LON 3127 9572 3123 9572 3121 9574 3116 9573
      3109 9589 3107 9604 3099 9619 3124 9630
      3151 9602 3162 9573 3156 9572 3155 9576
      3151 9576 3133 9565
TIME...MOT...LOC 1255Z 245DEG 43KT 3107 9612

$$

TXC289-161330-
/O.CON.KFWD.SV.W.0306.000000T0000Z-121216T1330Z/
LEON TX-
655 AM CST SUN DEC 16 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CST
FOR LEON COUNTY...

AT 655 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR NORMANGEE...MOVING NORTHEAST AT
50 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  JEWETT AROUND 705 AM CST...
  LEONA AND CENTERVILLE AROUND 710 AM CST...
  BUFFALO AROUND 715 AM CST...

THIS WILL IMPACT I-45 BETWEEN MILE MARKERS 163 AND 191.

LAT...LON 3127 9572 3123 9572 3121 9574 3116 9573
      3109 9589 3107 9604 3099 9619 3124 9630
      3151 9602 3162 9573 3156 9572 3155 9576
      3151 9576 3133 9565
TIME...MOT...LOC 1255Z 245DEG 43KT 3107 9612

$$
298 
WWUS54 KFWD 161327
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
727 AM CST SUN DEC 16 2012

TXC289-161338-
/O.EXP.KFWD.SV.W.0306.000000T0000Z-121216T1330Z/
LEON TX-
727 AM CST SUN DEC 16 2012

...THE SEVERE THUNDERSTORM WARNING FOR LEON COUNTY EXPIRES AT 730 AM
CST...

AT 728 AM CST THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
WEAKENED AND WAS NO LONGER SEVERE.

LAT...LON 3127 9572 3123 9572 3121 9574 3116 9573
      3109 9589 3107 9604 3099 9619 3124 9630
      3151 9602 3162 9573 3156 9572 3155 9576
      3151 9576 3133 9565
TIME...MOT...LOC 1328Z 245DEG 43KT 3123 9570

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 16, 5:14 AM CST, 1 hour 18 minutes earlier.

Area forecast discussion, Dec 16, 5:14 AM CST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
514 AM CST SUN DEC 16 2012

.AVIATION...
ABUNDANT MID AND HIGH LEVEL CLOUDS WILL CONTINUE STREAMING
OVERHEAD IN THE 150KT JET THIS MORNING. CLOUDS WILL GRADUALLY
DECREASE FROM WEST TO EAST AS AN UPPER TROUGH WORKS ITS WAY EAST
ACROSS THE MIDDLE PART OF THE COUNTRY. MEANWHILE SHOWERS AND
ISOLATED THUNDERSTORMS ARE DEVELOPING ALONG A LINE FROM
CENTERVILLE TO AUSTIN...BUT ARE EXPECTED TO REMAIN SOUTH AND EAST
OF THE WACO AREA.

MVFR CLOUDS WILL OCCASIONALLY AFFECT KACT THIS MORNING BEFORE
SCATTERING OUT AROUND 15Z. VFR CONDITIONS ARE EXPECTED IN THE
METROPLEX WHERE CONDITIONS ARE A BIT DRIER.

FOR KDFW...WEST WINDS INCREASING TO 15 KT BY MIDDAY...DECREASING
AFTER 00Z.

30

&&

.PREV DISCUSSION... /ISSUED 402 AM CST SUN DEC 16 2012/
SATELLITE LOOPS THIS MORNING SHOWS ABUNDANT MID AND UPPER LEVEL
MOISTURE SPREADING ACROSS THE REGION. THE BACK EDGE OF THE CLOUDS
WILL CONTINUE TO MOVE EAST...ALLOWING SKIES TO BECOME MOSTLY
SUNNY FROM WEST TO EAST LATE MORNING THROUGH THE AFTERNOON.
RADARS THIS MORNING SHOW A LOT OF MID LEVEL RETURNS BUT THE 00Z
KFWD RAOB INDICATED THAT THE LOWER LEVELS WERE QUITE DRY. HAVE
KEPT 20 TO 30 PERCENT POPS ACROSS THE SOUTHEASTERN THIRD WHERE
THERE IS MORE LOW LEVEL MOISTURE. ANOTHER WEAK COLD FRONT WILL
MOVE THROUGH MONDAY AS A SHORTWAVE SLIDES ACROSS THE CENTRAL
PLAINS. HIGHS MONDAY WILL BE A LITTLE COOLER THAN TODAY.
TEMPERATURES WILL THEN WARM UP FOR TUESDAY AND WEDNESDAY AHEAD OF
ANOTHER SHORTWAVE AND COLD FRONT THAT WILL MOVE THROUGH NORTH AND
CENTRAL TEXAS WEDNESDAY NIGHT. THIS IS FASTER THAN LAST NIGHTS
MODEL RUNS. AM OPTIMISTICALLY PLACING SOME 20 PERCENT POPS IN EAST
OF THE I-35 CORRIDOR WITH LOW QPF. COOLER TEMPERATURES WILL RETURN
FOR LATE WEDNESDAY NIGHT AND THURSDAY. TEMPERATURES WILL THEN
MODERATE FOR THE WEEKEND.

 58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  75  47  67  42  75 /   5   5   5   0   5
WACO, TX              74  46  70  41  78 /  20   5   5   0   5
PARIS, TX             73  43  64  40  71 /  10  10   5   0   5
DENTON, TX            73  41  64  37  74 /   5   5   5   0   5
MCKINNEY, TX          73  42  65  37  72 /   5   5   5   0   5
DALLAS, TX            75  49  66  45  75 /   5   5   5   0   5
TERRELL, TX           74  47  66  41  74 /  10   5   5   0   5
CORSICANA, TX         73  48  70  44  76 /  20   5   5   0   5
TEMPLE, TX            74  46  72  41  78 /  20   5   5   0   5
MINERAL WELLS, TX     73  41  67  36  75 /   5   5   0   0   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

30/58
Hazardous weather outlook, Dec 16, 5:50 AM CST, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
550 AM CST SUN DEC 16 2012

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-171200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
550 AM CST SUN DEC 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS THIS MORNING SOUTHEAST OF A
LINE FROM KILLEEN TO CORSICANA TO ATHENS. A FEW STORMS COULD
BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS....PARTICULARLY
SOUTHEAST OF A LINE FROM TEMPLE TO PALESTINE.

FIRE WEATHER CONDITIONS WILL BE ELEVATED THIS AFTERNOON NORTHWEST
OF A LINE FROM BONHAM TO LAMPASAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THE FIRE WEATHER CONDITIONS WILL BECOME ELEVATED DURING THE
AFTERNOON HOURS TUESDAY THROUGH FRIDAY...MAINLY ALONG AND WEST OF
THE INTERSTATE 35 CORRIDOR.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED THIS MORNING FOR AREAS
SOUTHEAST OF A TEMPLE TO PALESTINE LINE.

In the hours before

Special weather statement, Dec 16, 6:22 AM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
622 AM CST SUN DEC 16 2012

TXZ162-175-161245-
LEON TX-ROBERTSON TX-
622 AM CST SUN DEC 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  LEON COUNTY
  ROBERTSON COUNTY

AT 622 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF HEARNE...MOVING NORTHEAST AT
45 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BREMOND...BUFFALO...
CALVERT...CENTERVILLE...FRANKLIN AND HEARNE.

BRIEF HEAVY RAIN AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3073 9662 3091 9668 3093 9676 3105 9676
      3111 9683 3143 9620 3162 9579 3160 9577
      3165 9574 3160 9571 3153 9576 3147 9572
      3146 9575 3132 9566 3127 9572 3110 9576
      3107 9604 3093 9632 3074 9646 3070 9656
TIME...MOT...LOC 1222Z 247DEG 37KT 3098 9661

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 16, 6:22 AM CSTSpecial Weather StatementFWDLeon, Robertson23 min
Dec 16, 9:19 AM CSTSpecial Weather StatementFWDKaufman26 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.